Quartic points on the Fermat quintic
Annales mathématiques Blaise Pascal, Volume 25 (2018) no. 1, pp. 199-205.

We study the algebraic points of degree 4 over on the Fermat curve F 5 / of equation x 5 +y 5 +z 5 =0. A geometrical description of these points has been given in 1997 by Klassen and Tzermias. Using their result, as well as Bruin’s work about diophantine equations of signature (5,5,2), we give here an algebraic description of these points. In particular, we prove there is only one Galois extension of of degree 4 that arises as the field of definition of a non-trivial point of F 5 .

Nous étudions les points algébriques de degré 4 sur de la courbe de Fermat F 5 / d’équation x 5 +y 5 +z 5 =0. Klassen et Tzermias ont donné en 1997 une description géométrique de ces points. En utilisant leur résultat et le travail de Bruin portant sur les équations diophantiennes de signature (5,5,2), nous donnons une description algébrique de ces points. Nous prouvons en particulier qu’il existe une unique extension galoisienne de de degré 4 qui apparaît comme le corps de définition d’un point non trivial de F 5 .

Published online:
DOI: 10.5802/ambp.374
Classification: 11D41,  11G30
Keywords: Fermat quintic, number fields, rational points
Alain Kraus 1

1 Université de Paris VI Institut de Mathématiques de Jussieu 4 place Jussieu 75005 Paris, France
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AMBP_2018__25_1_199_0,
     author = {Alain Kraus},
     title = {Quartic points on the {Fermat} quintic},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {199--205},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {25},
     number = {1},
     year = {2018},
     doi = {10.5802/ambp.374},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.374/}
}
TY  - JOUR
AU  - Alain Kraus
TI  - Quartic points on the Fermat quintic
JO  - Annales mathématiques Blaise Pascal
PY  - 2018
DA  - 2018///
SP  - 199
EP  - 205
VL  - 25
IS  - 1
PB  - Université Clermont Auvergne, Laboratoire de mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.374/
UR  - https://doi.org/10.5802/ambp.374
DO  - 10.5802/ambp.374
LA  - en
ID  - AMBP_2018__25_1_199_0
ER  - 
%0 Journal Article
%A Alain Kraus
%T Quartic points on the Fermat quintic
%J Annales mathématiques Blaise Pascal
%D 2018
%P 199-205
%V 25
%N 1
%I Université Clermont Auvergne, Laboratoire de mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.374
%R 10.5802/ambp.374
%G en
%F AMBP_2018__25_1_199_0
Alain Kraus. Quartic points on the Fermat quintic. Annales mathématiques Blaise Pascal, Volume 25 (2018) no. 1, pp. 199-205. doi : 10.5802/ambp.374. https://ambp.centre-mersenne.org/articles/10.5802/ambp.374/

[1] Nils Bruin Chabauty methods and covering techniques applied to generalised Fermat equations, Leiden University, Niederland (1999) http://www.cecm.sfu.ca/~nbruin/thesis.pdf (Ph. D. Thesis)

[2] Benedict H. Gross; David E. Rohrlich Some results on the Mordell-Weil group of the Jacobian of the Fermat curve, Invent. Math., Volume 44 (1978) no. 3, pp. 201-224 | DOI | MR | Zbl

[3] Wilfrid Ivorra Sur les équations x p +2 β y p =z 2 et x p +2 β y p =2z 2 , Acta Arith., Volume 108 (2003) no. 4, pp. 327-338 | DOI | MR | Zbl

[4] Matthew Klassen; Pavlos Tzermias Algebraic points of low degree on the Fermat quintic, Acta Arith., Volume 82 (1997) no. 4, pp. 393-401 | DOI | MR | Zbl

[5] Thiéyacine Top; Oumar Sall Points algébriques de degrés au plus 12 sur la quintique de Fermat, Acta Arith., Volume 169 (2015) no. 4, pp. 385-395 | DOI | MR | Zbl

Cited by Sources: